Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 8, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 27, 2017, 2:37 AM MST for Ada County, Elmore County, Owyhee County, Idaho. It took effect at Nov 27, 2017, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 2:37 AM MST (09:37 UTC)
- In effect from
- Nov 27, 2017, 11:00 AM MST
- Expired
- Nov 27, 2017, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3008 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS75 KBOI 270937 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 237 AM MST Mon Nov 27 2017 ...WIND ADVISORY IN THE UPPER TREASURE VALLEY... .Northwest winds will increase today in southwest Idaho. Winds will be strongest in the Upper Treasure Valley east of Boise this afternoon. IDZ014-280000- /O.NEW.KBOI.WI.Y.0008.171127T1800Z-171128T0000Z/ Upper Treasure Valley- 237 AM MST Mon Nov 27 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * WINDS...Northwest 30 mph with gusts to 45 mph. * TIMING...11 AM to 5 PM MST, strongest between 2 PM and 4 PM MST. * IMPACTS...Travel hazard for high profile vehicles on north- south roads such as Idaho State Highway 51 through Mountain Home. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
942 WWUS75 KBOI 272347 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 447 PM MST Mon Nov 27 2017 IDZ014-280100- /O.EXP.KBOI.WI.Y.0008.000000T0000Z-171128T0000Z/ Upper Treasure Valley- 447 PM MST Mon Nov 27 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind is expected to diminish over the impacted area, though gusty wind will remain possible into the evening hours. However, wind is generally expected to remain below advisory thresholds. Therefore, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 8:53 PM MST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 26, 8:53 PM MST, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Boise ID 853 PM MST Sun Nov 26 2017 .DISCUSSION...Strong wind across southeast Oregon weakened this evening, though gusty wind was still noted. The previously issued Wind Advisory was permitted to expire. The cold front has begun to push into the area, and is bringing a strong push of wind with it, with gusts to around 45 mph noted in Baker, OR. The strongest wind should generally accompany the front and then weaken with the passage. Showers are also anticipated to spread as the front moves eastward. Overall, forecast is in good shape. Minor tweaks were made to winds earlier in the evening, with McCall, ID seeing stronger wind than was anticipated. Will continue to monitor as the front progresses for any additional adjustments. && .AVIATION...Generally low VFR in the valleys, with mountain obscuration overnight as a front moves across region bringing increased shower activity. Front is near KBKE KBNO as of 03z/Mon and will track across KBOI by 09z/Mon and KTWF by 14z/Mon as snow levels lower to 3500-4500ft. Brief MVFR-IFR conditions expected along front with shower activity. Showers will taper off quickly behind front. Mountains will remain obscured through 18z/Mon. Expect clearing during the afternoon and patchy fog late Mon night near KBKE KMYL. Surface winds S-SE 15-25kt ahead of the front becoming W-NW 15-25kt behind the front. Winds aloft at 10kft MSL...SW 40-55kt ahead of the front, becoming NW 25-35kt behind the front. && .PREV DISCUSSION... SHORT TERM...Tonight through Tuesday...Winds have been gusting in the 40-50 mph range (with even higher gusts on exposed ridgetops) across southern portions of Harney/Malhuer Counties where a Wind Advisory is in effect through this evening. Wind gusts of 20-40 mph were noted across the remainder of southeast Oregon and southwest Idaho. The gusty winds are occurring ahead of a north-south oriented cold front which is currently located in central Oregon. Showers have been confined to the higher terrain across the north and along the cold front. Showers will accompany the front as it presses through southeast Oregon this evening and southwest Idaho late tonight. Snow levels will be high (around 8000 feet this evening), then lower to around 5000 feet behind the cold front early Monday morning. Precipitation will taper off behind the front. A wind shift to the west-northwest will occur with the front, although winds with the frontal passage will not be strong. Cooler air arriving in a northwest flow will promote gusty winds to 40 mph in the Upper Treasure/Western Magic Valleys Monday afternoon. A weak upper ridge will slide through the area Monday night through early Tuesday. The ridge will be accompanied by mostly clear skies and light winds, which will allow for patchy fog to form in the northern valleys. Southwest flow aloft will bring increasing clouds on Tuesday as an upper trough and attendant cold front move into the Pacific Northwest. Temperatures will be around 5 degrees above normal through the period - not as warm as the last several days. LONG TERM...Tuesday night through Sunday...A fast moving trough will move across the region late Tuesday night into early Wednesday. Precipitation is associated with a cold front will move quickly from northwest to southeast. The ECMWF remain consistent with keep most of the precipitation in the Idaho Central Mountains however, the GFS and NAM bring precipitation along of the entire front. Given how fast the system is moving precipitation accumulation will be light. Snow levels around 3500-4500 feet for valley rain and mountains snow. Another break in precipitation begins Wednesday afternoon and lasts through Thursday as the next large trough approaches the west coast. The upper level flow turns southwest with a warm frontal passage on Saturday evening followed by what's left of a cold frontal passage early Sunday. As the trough moves onshore, it splits and forms a closed low over southern California late Saturday ending the precipitation across much of the forecast area. Snow levels will be around 3500 feet in the north and 7000 feet along the Nevada on Saturday lowering to the valley floors on Sunday. The ridge builds in from the west beginning Sunday with cold North-northeasterly flow and dry conditions. Temperatures should remain near or just above normal through the period. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...KB AVIATION.....KA PREV SHORT TERM...BW PREV LONG TERM....JS/JS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.